Acne due to medicine

Acne or acneiform eruptions can be induced or exacerbated by certain medications. Hormonal agents, including oral corticosteroids, contraceptive agents like medroxyprogesterone injection (Depo-Provera™), implanted or intrauterine progesterone, and oral contraceptives, can influence acne by affecting hormone levels and sex hormone binding globulin (SHBG). Testosterone and anabolic steroids such as danazol, stanozolol, and nandrolone may lead to severe acne, including acne conglobata and acne fulminans, particularly in athletes and bodybuilders who misuse these substances for muscle growth. Other medications, like halogens, antiepileptics, antituberculous drugs, antidepressants, ciclosporin, certain B vitamins, epidermal growth factor receptor inhibitors, biologic agents (particularly TNF alpha inhibitors), azathioprine, and ciclosporin, have been associated with acne aggravation, possibly through immune system modulation, insulin pathway activation, or direct effects on the hair follicle.

Share

Leave a comment

Your email address will not be published. Required fields are marked *